Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 53, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 11, 2020, 8:35 AM CDT for Gasconade County, Montgomery County, Missouri. It took effect at Mar 11, 2020, 2:00 PM CDT. It was in force for 68 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2020, 8:35 AM CDT (13:35 UTC)
- In effect from
- Mar 11, 2020, 2:00 PM CDT
- Expired
- Mar 14, 2020, 10:00 AM CDT
- In force
- 68 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gasconade County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 76 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
520
WGUS43 KLSX 111335
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
835 AM CDT Wed Mar 11 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
Missouri River at Gasconade
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC073-139-121934-
/O.NEW.KLSX.FL.W.0053.200311T1900Z-200315T0600Z/
/GSCM7.1.ER.200311T1900Z.200312T1200Z.200313T1800Z.NO/
835 AM CDT Wed Mar 11 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Missouri River at Gasconade
* from this afternoon to late Saturday night.
* At 8:42 AM Tuesday the stage was 17.3 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this afternoon
and crest near 23.0 feet by tomorrow morning. The river is forecast
to fall below flood stage by Friday early afternoon.
* Impact: At 22.4 feet...Gasconade Park boat ramp...BBQ grills...and
parking area begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/12 03/13 03/14 03/15 03/16
Missouri River
Gasconade 22.0 17.30 23.0 22.4 21.3 20.0
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$6 follow-up statements
546
WGUS83 KLSX 120142
FLSLSX
Flood Statement
National Weather Service St Louis MO
842 PM CDT Wed Mar 11 2020
...The flood warning continues for the following river in
Missouri...
Missouri River at Gasconade
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC073-139-130142-
/O.EXT.KLSX.FL.W.0053.000000T0000Z-200316T0100Z/
/GSCM7.1.ER.200311T1540Z.200313T0000Z.200314T1300Z.NO/
842 PM CDT Wed Mar 11 2020
The Flood Warning continues for
the Missouri River at Gasconade
* until Sunday evening.
* At 2:00 PM Wednesday the stage was 22.6 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue rising to near 24 feet by tomorrow
evening, then fall below flood stage Saturday morning.
* Impact: At 23.5 feet...The southern end of School House Road south
of Rhineland begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/12 03/13 03/14 03/15 03/16
Missouri River
Gasconade 22.0 22.60 23.9 23.7 22.1 19.8 18.4
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$136
WGUS83 KLSX 121606
FLSLSX
Flood Statement
National Weather Service St Louis MO
1105 AM CDT Thu Mar 12 2020
...The flood warning continues for the following river in
Missouri...
Missouri River near Chamois
Missouri River at Gasconade
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC027-151-132204-
/O.EXT.KLSX.FL.W.0054.000000T0000Z-200314T0600Z/
/CMSM7.1.ER.200312T1248Z.200312T1248Z.200312T1800Z.NO/
1105 AM CDT Thu Mar 12 2020
The Flood Warning continues for
the Missouri River near Chamois
* until late Friday night.
* At 7:48 AM Thursday the stage was 17.0 feet.
* Flood stage is 17.0 feet.
* The river is forecast to continue falling to below flood stage
this afternoon.
* Impact: At 17.0 feet...Flood Stage: Lower lying bottom land begins
to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/13 03/14 03/15 03/16 03/17
Missouri River
Chamois 17.0 17.00 16.1 14.4 14.0 14.5 14.7
&&
LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
3864 9198
$$
MOC073-139-132204-
/O.EXT.KLSX.FL.W.0053.000000T0000Z-200315T1648Z/
/GSCM7.1.ER.200311T1540Z.200312T1800Z.200314T0448Z.NO/
1105 AM CDT Thu Mar 12 2020
The Flood Warning continues for
the Missouri River at Gasconade
* until Sunday morning.
* At 7:00 AM Thursday the stage was estimated at 23.9 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* The river is expected to be cresting now and is forecast to fall
below flood stage late tonight.
* Impact: At 23.5 feet...The southern end of School House Road south
of Rhineland begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/13 03/14 03/15 03/16 03/17
Missouri River
Gasconade 22.0 22.60 23.1 21.4 20.5 21.0 21.3
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$014
WGUS83 KLSX 130153
FLSLSX
Flood Statement
National Weather Service St Louis MO
853 PM CDT Thu Mar 12 2020
...The flood warning continues for the following river in
Missouri...
Missouri River near Chamois...Gasconade...Hermann
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC027-151-140152-
/O.EXT.KLSX.FL.W.0054.000000T0000Z-200314T1800Z/
/CMSM7.1.ER.200312T1248Z.200312T1248Z.200313T0600Z.NO/
853 PM CDT Thu Mar 12 2020
The Flood Warning continues for
the Missouri River near Chamois
* until Saturday afternoon.
* At 7:48 AM Thursday the stage was 17.0 feet.
* Flood stage is 17.0 feet.
* The river is forecast to continue falling to below flood stage by
after midnight tonight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/13 03/14 03/15 03/16 03/17
Missouri River
Chamois 17.0 17.00 16.6 15.1 15.8 16.5 16.2
&&
LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
3864 9198
$$
MOC073-139-140152-
/O.EXT.KLSX.FL.W.0053.000000T0000Z-000000T0000Z/
/GSCM7.1.ER.200311T1540Z.200313T0600Z.000000T0000Z.NO/
853 PM CDT Thu Mar 12 2020
The Flood Warning continues for
the Missouri River at Gasconade
* until further notice.
* At 6:00 AM Thursday the stage was 22.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 23.3 feet by Monday morning.
* Impact: At 23.5 feet...The southern end of School House Road south
of Rhineland begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/13 03/14 03/15 03/16 03/17
Missouri River
Gasconade 22.0 22.70 23.8 22.3 22.3 23.3 23.0
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$
MOC073-139-140152-
/O.EXT.KLSX.FL.W.0055.000000T0000Z-200320T1312Z/
/HRNM7.1.ER.200312T1841Z.200313T0600Z.200319T0712Z.NO/
853 PM CDT Thu Mar 12 2020
The Flood Warning continues for
the Missouri River at Hermann
* until Friday March 20.
* At 8:30 PM Thursday the stage was 21.4 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 21.5 feet by after midnight
tonight, then fall below flood stage early Thursday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/13 03/14 03/15 03/16 03/17
Missouri River
Hermann 21.0 21.43 21.4 20.2 20.4 21.4 21.4
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$436
WGUS83 KLSX 131500
FLSLSX
Flood Statement
National Weather Service St Louis MO
1000 AM CDT Fri Mar 13 2020
...The flood warning continues for the following rivers in Missouri..
Missouri River at Gasconade
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC073-139-142059-
/O.CON.KLSX.FL.W.0053.000000T0000Z-000000T0000Z/
/GSCM7.1.ER.200311T1540Z.200313T1800Z.000000T0000Z.NO/
1000 AM CDT Fri Mar 13 2020
The Flood Warning continues for
the Missouri River at Gasconade
* until further notice.
* At 6:00 AM Thursday the stage was 22.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Impact: At 22.4 feet...Gasconade Park boat ramp...BBQ grills...and
parking area begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/14 03/15 03/16 03/17 03/18
Missouri River
Gasconade 22.0 22.70 22.2 21.6 22.2 22.6 22.6
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$
Maples529
WGUS83 KLSX 140209
FLSLSX
Flood Statement
National Weather Service St Louis MO
909 PM CDT Fri Mar 13 2020
...The flood warning continues for the following rivers in
Illinois...Missouri...
Missouri River at Gasconade
Mississippi River at Chester
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC077-157-MOC157-186-150209-
/O.CON.KLSX.FL.W.0056.200314T1800Z-000000T0000Z/
/CHSI2.1.ER.200314T1800Z.200319T0000Z.000000T0000Z.NO/
909 PM CDT Fri Mar 13 2020
The Flood Warning continues for
the Mississippi River at Chester
* from Saturday afternoon until further notice.
* At 9:00 PM Friday the stage was 26.6 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/14 03/15 03/16 03/17 03/18
Mississippi River
Chester 27.0 26.58 26.9 26.9 26.8 27.5 28.1
&&
LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
3787 9003
$$
MOC073-139-150209-
/O.EXT.KLSX.FL.W.0053.000000T0000Z-200316T0000Z/
/GSCM7.1.ER.200311T1540Z.200312T1100Z.200314T1200Z.NO/
909 PM CDT Fri Mar 13 2020
The Flood Warning continues for
the Missouri River at Gasconade
* until Sunday evening.
* At 6:00 AM Thursday the stage was 22.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/14 03/15 03/16 03/17 03/18
Missouri River
Gasconade 22.0 22.70 22.0 20.9 21.0 21.4 21.3
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$087
WGUS83 KLSX 141500
FLSLSX
Flood Statement
National Weather Service St Louis MO
1000 AM CDT Sat Mar 14 2020
...The flood warning is cancelled for the following river in
Missouri...
Missouri River at Gasconade
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC073-139-141530-
/O.CAN.KLSX.FL.W.0053.000000T0000Z-200320T0000Z/
/GSCM7.1.ER.200311T1540Z.200312T1100Z.200314T0600Z.NO/
1000 AM CDT Sat Mar 14 2020
The Flood Warning is cancelled for
the Missouri River at Gasconade.
* At 7:00 AM Friday the stage was estimated at 21.4 feet.
* Flood stage is 22.0 feet.
* The river is forecast to continue falling to 21.0 feet by Sunday morning.
The river may rise to around flood stage again Tuesday. Additional
Flood Warnings may be needed with future updates.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/15 03/16 03/17 03/18 03/19
Missouri River
Gasconade 22.0 22.70 21.0 21.5 22.0 22.0 21.0
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 11, 6:16 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Mar 11, 6:16 AM CDT, 2 hours 19 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 616 AM CDT Wed Mar 11 2020 .SHORT TERM... (Through Late Thursday Afternoon) Issued at 403 AM CDT Wed Mar 11 2020 Complex of showers and storms over eastern KS/southwestern MO will continue to slide to the east southeast early this morning, and is already moving into far southern portions of forecast area as of 09z. Once precipitation moves out of southeastern MO by midday, dry and warmer conditions expected with highs in the upper 50s to mid 60s as clouds scatter out from west to east. Dry and mild weather expected across the region tonight with lows in the 40s. In the meantime, the next system will slide east towards forecast area with strong cold front moving into northwestern Missouri by daybreak on Thursday. Ahead of the frontal boundary, low level moisture will be on the increase with decent convergence and some instability. Will see showers and storms develop and spread east across forecast area by Thursday afternoon. Decent shear still expected, however, model MUCAPE is a bit lower than previous forecasts runs, so confidence in any severe storms remains low, but SPC has kept portions of southeast MO and southwestern IL in a marginal/slight risk of some strong to severe storms Thursday afternoon through early Thursday evening. Byrd .LONG TERM... (Thursday Night through Tuesday) Issued at 403 AM CDT Wed Mar 11 2020 Cold front will exit by midnight Thursday night with dry, quiet and colder weather on Friday with highs in the low to mid 50s. In the meantime, extended models are still showing upper level closed low just off the coast of the northern Baja will begin to lift northeast towards forecast area with increasing chances of rain late Friday night through Saturday night. With colder air over region, will see a bit of a rain/snow mix across northern portions late Friday night/early Saturday morning, with some minor accumulations possible, before temperatures warm up and change it all to rain. Another break in activity on Sunday before next system approaches region with another round of showers and storms Monday through Tuesday. Byrd && .AVIATION... (For the 12z TAFs through 12z Thursday Morning) Issued at 550 AM CDT Wed Mar 11 2020 Complex of showers and storms moving through southern MO early this morning should remain south of the taf sites. The fog will dissipate later this morning with the stratus clouds currently at or below 1000 feet in height in UIN and the St Louis metro area gradually lifting and breaking up late this morning and early this afternoon with improvement to VFR conditions by late afternoon. Light and variable winds can be expected today with a light southeast wind tonight. SPECIFICS FOR KSTL: Complex of showers and storms moving through southern MO early this morning should remain south of STL. The fog will dissipate later this morning with the stratus clouds currently below 1000 feet in height gradually lifting and breaking up late this morning and early this afternoon with improvement to VFR conditions by late afternoon. Light and variable winds can be expected today with a light southeast wind tonight. GKS && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 62 48 69 40 / 10 10 90 20 Quincy 58 44 64 34 / 5 0 90 5 Columbia 64 48 68 37 / 20 10 90 0 Jefferson City 65 48 68 37 / 30 10 90 5 Salem 59 47 66 39 / 5 10 90 50 Farmington 63 48 67 39 / 100 10 90 40 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 11, 4:26 AM CDT, 4 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 426 AM CDT Wed Mar 11 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 426 AM CDT Wed Mar 11 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Chance of thunderstorms through Noon across portions of southeast Missouri and southwestern Illinois. No severe weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Chance of thunderstorms Thursday afternoon and evening. Scattered strong to severe storms are possible, mainly along and south of I-70. The main threats will be large hail, damaging winds and isolated tornadoes. A brief wintry mix of rain and snow is possible late Friday night through early Saturday morning across portions of northeast Missouri and west central Illinois. It is too early to determine any snowfall amounts. There is another chance of thunderstorms Monday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Byrd
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 7:25 PM CDT | River Flood Warning | LSX | Lewis | 13 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.